MAUDE Adverse Event Report: MEDELA AG FS HANDS-FREE PUMP PT-A EN ES FR; PUMP, BREAST, POWERED

MEDELA AG FS HANDS-FREE PUMP PT-A EN ES FR; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc via email that due to poor drainage while using the freestyle hands-free breast pump she developed mastitis and was prescribed and antibiotic.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting via email with the customer by checking that the customer was washing per the instruction for use.Additionally, they verified no moister in tubing and that the pump was charged correctly.On (b)(6) 2025, the customer responded that she has not tried the replacement pump yet.Additionally, she stated that she is using a competitor's pump and would let me know once she tries it.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
FS HANDS-FREE PUMP PT-A EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key22724959
Report Number1419937-2025-00018
Device Sequence Number20937181
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public00020451441641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000729675
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/14/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/06/2025
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale